| Model Number |
PED-450-20 |
| Medical Device Problem Codes |
Unintended Movement (3026); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
See manufacturer report # for the report of the other pipeline.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the middle section of two pipelines would not open.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the cavernous sinus segment.The patient¿s vessel tortuosity was severe.The landing zone was 3.89 mm distal and 4.21 mm proximal.Dual antiplatelet treatment had been administered at standard pru levels.Patient medical history includes hypertension and coronary heart disease.It was reported that two stents twisted and couldn¿t be opened.More than 50% had been deployed when the pipeline failed to open.The physician resheathed more than two times and repeatedly pumped the device to try to get it to open.The pipeline was not placed in a bend.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that there was large resistance with the pipeline.
Additional Manufacturer Narrative
Product analysis findings: upon visual inspection, the pipeline was returned within the introducer sheath.The pipeline was pushed out of the introducer sheath for further inspection.No bends or kinks were found with the pushwire.The hypotube and ptfe were found to be intact.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be intact.The tip coil was found to be intact.Due to the condition in which the braid was returned the distal and proximal ends could not be determined.Both ends and middle section of the pipeline flex braid were found fully collapsed and frayed.No other damages or anomalies were found with the device.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete to open at middle section¿ was confirmed as both ends of the pipeline flex braids were found to be collapsed and frayed.The customer reported having re-sheathed the device more than 2 times.The customer also reported the vessel tortuosity was severe.It is likely the failure to open is the result of vessel tortuosity or re-sheathing the device more than the recommended two times.Furthermore, the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.